Home Forums Vaginismus Support Group Vaginismus General Yeast infection after Dilation? Reply To: Yeast infection after Dilation?

#38442
mmmazemelissa
Moderator

First off congratulations on the amazing progress you have already made with dilation. The first step is the hardest.

It’s not unusual to sometimes get an infection of some kind after initiating dilation therapy. The vagina is being introduced to something new, and that can throw off the normal flora and either yeast or bacterial vaginosis can occur.

However, I’m not 100% sure you do have a yeast infection, as usually yeast infections are very uncomfortable and accompanied by irritation and itching.

I wonder if what you are seeing is just normal vaginal discharge mixed up with what ever lubricant you are using.

The vagina should have discharge, that is normal, and it will change in color and texture with your cycle. Sometimes it’s really white and creamy, other times more clear and sticky.

The best option is to see a women’s health provider to have a swab taken to make sure you truly have an infection. Since you are able to dilate, you should be able to tolerate a qtip insertion to take a sample.

I usually don’t recommend taking an over counter yeast product if you don’t have any discomfort and itching associated with the discharge.

If your only symptom is the discharge, with no itch, redness, discomfort, or irritation. I’d make sure you have a yeast infection before using anything over the counter.

Sometimes the treatments can make the vaginal flora worse if you don’t truly have an infection.

And if you see someone, they can prescribe the yeast infection oral medication, which works really well and is not as messy as the vaginal creams that you can buy otc.

Hope this helps. Melissa